Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Amlodipine Induced Edema

05/12/2010

Question:

should amlodipin be discontinued after causing bilateral ankle edema? If amlodipin is continued despite of ankle edema what adverse effect can arise?

Answer:

Thank you for contacting net Wellness. Amlodipine (NorvascĀ®) is a calcium channel blocker which is used to treat high blood pressure and chest pain. Swelling with fluid in the hands, feet or face sometimes referred to as peripheral edema is the most frequent side effect with amlodipine. Some patients discontinue therapy because of this side effect.

 

On this site, NetWellness experts try to answer general questions about your medications. You appear to have some specific questions about your edema and your medication discontinuation, which can only be answered properly by a physician who is familiar with your prescription history, physical exam, and test results. Your prescriber and your pharmacist may be able to work to together to find a medication or a combination of medications which will treat your hypertension or chest pain.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Sarah Hudson-DiSalle, PharmD, RPh
Specialty Practice Pharmacist of Outpatient Pharmacy
College of Medicine
The Ohio State University